# SDR 96ZZZM1417

- Difficulty date: June 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N737Q
- Make and model: Boeing 737-2L9
- Aircraft serial: 21279
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 65737625
- Condition: Corroded
- Location: Nlg
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

FLT 561 - MECHANICS OBSERVED HYDRAULIC FLUID LEAKING FROM BOTTOM GLAND NUT ON NOSE LANDING GEAR.  UPON TEAR DOWN (FOR A SEAL KIT REPLACEMENT) INSPECTION REVEALED THAT THE OUTER CYLINDER GLAND NUT THREADS WERE PITTED DUE TO CORROSION, UPPER CENTERING CAM INNER AND OUTER SURFACE PLATING PITTED DUE TO CORROSION.  THE NOSE GEAR ASSEMBLY WAS REPLACED AND FUNCTIONAL CHECK WAS NORMAL.  THE LEAKING NOSE GEAR ASSEMBLY HAD BEEN INSTALLED 3 DAYS PRIOR AS AN OVERHAULED UNIT.  THE DEFECTIVE NOSE GEAR ASSEMBLY HAD ACCUMULATED 29.5 FLT HOURS AND 15 CYCLES BEFORE REMOVAL.  (M)
